Patient :Hello im 18 years old and I took a plan b pill about a week ago. I've been having sex but using a condom. Today I noticed a light period that looks like how it looks at the end of my period. Is this normal from the pill? Or something else?
Thank you for your medical query at AskTheDoctor.com
I understand your concern.
It depends on at what time of your cycle was the plan b consumed.
If it was after ovulation has occurred, it can cause infrequent spotting before your actual periods.
Sometimes it can cause immediate bleeding following the consumption of the pill as it can delay the ovulation and withdrawal of hormones happen due to the pill leading to bleeding.
Since you had been using a condom, you should not worry.
Hope this was helpful,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.